Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Great Falls, MT

July 28, 20074 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 28, 2007, 5:00 AM MDT for 4 counties in Montana. It took effect at Jul 28, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 5:00 AM MDT (11:00 UTC)
In effect from
Jul 28, 2007, 12:00 PM MDT
Expired
Jul 28, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3469 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 281315
RFWTFX

RED FLAG WARNING...COR FORMAT
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MDT SAT JUL 28 2007

MTZ112-281800-
/O.UPG.KTFX.FW.A.0007.070728T1800Z-070729T0300Z/
/O.NEW.KTFX.FW.W.0006.070728T1800Z-070729T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
500 AM MDT SAT JUL 28 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING FOR LOW AFTERNOON HUMIDITIES AND GUSTY WINDS FOR THE 
NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH NORTHWEST
MONTANA TODAY. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS
UP TO 30 MPH WILL DEVELOP BEHIND THE BOUNDARY OVER THE NORTHERN
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES WILL ALSO FALL TO AROUND 15 PERCENT
DURING THIS TIME. WINDS WILL THEN DECREASE AND HUMIDITIES WILL
INCREASE LATER IN THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
3 follow-up statements
000 
WWUS85 KTFX 281322
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
722 AM MDT SAT JUL 28 2007

MTZ112-282130-
/O.CON.KTFX.FW.W.0006.070728T1800Z-070729T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
722 AM MDT SAT JUL 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR LOW AFTERNOON HUMIDITIES AND GUSTY WINDS FOR THE 
NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH NORTHWEST
MONTANA TODAY. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS
UP TO 30 MPH WILL DEVELOP BEHIND THE BOUNDARY OVER THE NORTHERN
ROCKY MOUNTAIN FRONT...AND THE ADJACENT PLAINS THIS AFTERNOON AND
EVENING. RELATIVE HUMIDITIES WILL ALSO FALL TO AROUND 15 PERCENT
DURING THIS TIME. WINDS WILL THEN DECREASE AND HUMIDITIES WILL
INCREASE LATER IN THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 282113
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT SAT JUL 28 2007

MTZ112-290300-
/O.CON.KTFX.FW.W.0006.000000T0000Z-070729T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
313 PM MDT SAT JUL 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WEST WINDS FOR THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY AND GUSTY WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND
THE ADJACENT PLAINS THROUGH THIS EVENING. RELATIVE HUMIDITIES
WILL ALSO REMAIN AROUND 15 PERCENT DURING THIS TIME. WINDS WILL
THEN DECREASE AND HUMIDITIES WILL INCREASE LATER IN THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
000 
WWUS85 KTFX 290306
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
906 PM MDT SAT JUL 28 2007

MTZ112-290415-
/O.EXP.KTFX.FW.W.0006.000000T0000Z-070729T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
906 PM MDT SAT JUL 28 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS IS NO LONGER IN EFFECT.

WEST WINDS OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS HAVE DECREASED TO AROUND 10 TO 15 MPH...AND THEY HAVE
BECOME LESS GUSTY. ALSO...RELATIVE HUMIDITIES ARE INCREASING TO
AROUND 25 PERCENT CURRENTLY...AND THEY SHOULD CONTINUE TO INCREASE
OVERNIGHT. THEREFORE...RED FLAG CONDITIONS ARE NO LONGER EXPECTED
AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

COULSTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 28, 3:19 AM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 28, 3:19 AM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 AM MDT SAT JUL 28 2007

.DISCUSSION...
TODAY THROUGH MONDAY...THE UPPER LEVEL RIDGE WILL HOLD IN PLACE OVER
THE REGION TODAY AND SUNDAY. A WEAK SURFACE BOUNDARY MOVING THROUGH
THE AREA TODAY WILL CAUSE A SLIGHT INCREASE IN WINDS ALONG THE ROCKY
MOUNTAIN FRONT AND OUT OVER THE ADJACENT PLAINS. THE SOUTHERN ZONES
WILL ALSO SEE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING DUE TO THE DISTURBANCE. UNDER THE RIDGE TEMPERATURES WILL
CONTINUE TO WARM WITH MANY LOCATIONS AROUND 100 DEGREES BY SUNDAY.
THOSE HOT TEMPERATURES WILL CONTINUE ON MONDAY EVEN AS THE RIDGE
FLATTENS SLIGHTLY AND SHIFTS EASTWARD DUE TO AN UPPER LEVEL TROUGH
MOVING INTO THE PACIFIC NORTHWEST. CONVECTION SUNDAY AND MONDAY WILL
BE LIMITED TO THE SOUTHWEST MOUNTAINS DURING THE AFTERNOONS AND
EVENINGS. THOMSON

MONDAY NIGHT THROUGH THURSDAY NIGHT...INCREASING SOUTHWEST FLOW
ALOFT MONDAY NIGHT AS UPPER LEVEL RIDGE MOVES OVER THE DAKOTAS WITH
AN UPPER LEVEL TROF MOVING TOWARDS MONTANA. SURFACE LOW MOVES
THROUGH CWA MONDAY NIGHT. COLD FRONT TO MOVE THROUGH TUESDAY MORNING
WITH UPPER LEVEL RIDGE MOVING THROUGH TUESDAY NIGHT AND WEDNESDAY
MORNING. ZONAL FLOW TRANSITIONS TO NORTHWEST FLOW ALOFT ON WEDNESDAY
AFTERNOON. UPPER LEVEL RIDGE BUILDING BACK IN ON WEDNESDAY NIGHT AND
THE RIDGE IS OVER US ON THURSDAY. ANOTHER SHORT WAVE AND SURFACE LOW
TO MOVE INTO THE AREA THURSDAY NIGHT. A SLIGHT COOLING TREND TUESDAY
AND WEDNESDAY ALTHOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL. CHANCE
OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD ALTHOUGH THE SOUTHWEST LOOKS TO HAVE THE BEST
CHANCE OF ANY CONVECTION. CAMP

FRIDAY AND SATURDAY...CURRENT MODEL SOLUTIONS IN GOOD AGREEMENT
BRINGING IN A LOW PRESSURE TROUGH TO THE PACIFIC NORTHWEST. FRIDAY
A PERSISTENT RIDGE WILL SLIDE TO THE EAST ALLOWING A DISTURBANCE
TO MOVE INTO WESTERN MONTANA. THIS FEATURE WILL INTERMINGLE WITH
MONSOONAL MOISTURE TO FURTHER DESTABILIZE THE REGION. A CHANCE
FOR SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING ALONG THE DIVIDE
AND THE CENTRAL PLAINS FOR THE WEEKEND. SAUCIER

&&

.AVIATION...
UPDATED 0500Z.
THE AIRMASS HAS STABILIZED AND THE CONVECTIVE ACTIVITY HAS ENDED. A
FEW HIGH CLOUDS REMAIN OVER CENTRAL MONTANA BUT SKIES WILL BE CLEAR
BY 08Z. VFR CONDITIONS PREVAIL.

&&

.FIRE WEATHER...
UPDATED 0919Z.
SURFACE WINDS WILL INCREASE TODAY ALONG THE ROCKY MOUNTAIN FRONT
AND THE ADJACENT PLAINS AS A WEAK FRONTAL BOUNDARY MOVES THROUGH
THE AREA. WINDS WILL BE STRONGEST OVER ZONE 112...WITH GUSTS TO 30
MPH POSSIBLE. RELATIVE HUMIDITIES WILL DROP TO THE LOWER TEENS
THIS AFTERNOON...CONSIDERING THIS AND THE WINDS HAVE DECIDED TO
UPGRADE THE FIRE WEATHER WATCH FOR ZONE 112 TO A RED FLAG WARNING.
HUMIDITIES WILL BE LOW OVER THE OTHER ZONES AS WELL BUT WINDS WILL
NOT BE AS STRONG. THE WINDS WILL DIMINISH LATE THIS EVENING.
THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  97  63  98  64 /  10  20  10  10
CTB  97  60  96  61 /  10  10  10  10
HLN  97  63  98  63 /  20  20  10  10
BZN  98  59 101  60 /  20  20  10  10
WEY  85  47  88  48 /  20  20  20  10
DLN  92  59  94  60 /  20  20  10  10
HVR 100  63 100  63 /  10  10  10  10
LWT  93  58  95  61 /  20  20  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
MTZ112.

&&

SHORT TERM...THOMSON
LONG TERM...CAMP/SAUCIER
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 28, 5:00 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MDT SAT JUL 28 2007

MTZ009-010-044>046-291100-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-
500 AM MDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT AND THE ADJACENT PLAINS THIS AFTERNOON AND EVENING. LOW
RELATIVE HUMIDITIES AND GUSTY WINDS WILL COMBINE TO CREATE
DANGEROUS FIRE CONDITIONS. WINDS WILL DIMINISH BY LATE EVENING FOR
IMPROVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER SUNDAY THROUGH
FRIDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-047>055-291100-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
500 AM MDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.